Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 155, NWS State College, PA

August 21, 2009Dauphin County, Lebanon County, Schuylkill County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 21, 2009, 12:15 PM EDT for Dauphin County, Lebanon County, Schuylkill County, Pennsylvania. It was in force for 75 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2009, 12:15 PM EDT (16:15 UTC)
Expired
Aug 21, 2009, 1:30 PM EDT
In force
75 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Lebanon County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 145 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 12:45 PM EDTTSTM WND DMGPine Grove, PANUMEROUS TREES AND WIRES DOWN IN PINE GROVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 11:28 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 4.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 211615
SVRCTP
PAC043-075-107-211730-
/O.NEW.KCTP.SV.W.0155.090821T1615Z-090821T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1215 PM EDT FRI AUG 21 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 130 PM EDT

* AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 12 MILES WEST OF LYKENS TO 9 MILES WEST OF HARPER TAVERN TO 7
  MILES WEST OF HERSHEY...AND MOVING NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HERSHEY AROUND 1220 PM EDT...
  FORT INDIANTOWN GAP AND CAMPBELLTOWN AROUND 1225 PM EDT...
  LYKENS AND PALMYRA AROUND 1230 PM EDT...
  WILLIAMSTOWN AND LICKDALE AROUND 1235 PM EDT...
  TOWER CITY AND CLEONA AROUND 1240 PM EDT...
  MUIR AND SAND HILL AROUND 1245 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 81 AND
127.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 322...ROUTE 422...STATE ROAD 61...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS LINE OF SEVERE THUNDERSTORMS HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND 
DAMAGE IN ACROSS PORTIONS OF CUMBERLAND COUNTY AND THE HARRISBURG 
AREA. TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND STAY AWAY FROM 
WINDOWS

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM NEAR 
ELLENDALE FORGE. THE STRONGEST WINDS UP TO 75 MPH WILL TRACK SEVERAL 
MILES TO THE NORTH OF INTERSTATE 81...AFFECTING PENN NATIONAL 
RACEWAY...DEHART DAM...AND PINE GROVE DURING THE NEXT 30 MINUTES. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY CAN
RELAY THE REPORTS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4058 7602 4058 7607 4053 7618 4049 7642
      4036 7623 4025 7666 4038 7667 4050 7671
      4057 7680 4076 7645 4080 7632 4085 7630
      4088 7626 4066 7600
TIME...MOT...LOC 1611Z 245DEG 29KT 4054 7691 4041 7672
          4025 7676

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 7:40 AM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Aug 21, 7:40 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
740 AM EDT FRI AUG 21 2009

.SYNOPSIS...
A STRONG UPPER LEVEL WAVE WILL DOMINATE OUR WEATHER OVER THE NEXT
1-2 DAYS. THE FRONT WITH THIS SYSTEM WILL TRIGGER SHOWERS AND BE
THE FOCUS OF SOME RAIN THIS AFTERNOON INTO EARLY SUNDAY. THE TREND
WILL BE FOR COOLER WEATHER SATURDAY INTO MONDAY. ANOTHER TROUGH SHOULD
PUSH EVEN COOLER AIR INTO THE REGION AROUND MID-WEEK...HIGH
PRESSURE AND COOL DRY AIR SHOULD DOMINATE THE WEATHER BY LATE NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RADAR SHOWS A FEW ISOLATED WEAK SHOWERS MOVING ACROSS CENTRAL PA
THIS MORNING. SATELLITE DATA SHOWS LOTS OF MID CLOUDS FROM THE
CONVECTION THE DEVELOPED LATE THURSDAY. THE CLOUDS GO WELL BACK
INTO OHIO. THIS HAS KEPT OVERNIGHT LOWS A BIT ON THE WARM SIDE.

THE DAY SHOULD START OUT MOSTLY CLOUDY TO CLOUDY OVER THE REGION
DUE TO THE CIRRUS DEBRIS. WE ARE STILL IN THE WARM HUMID AIR MASS
AHEAD OF THE APPROACHING FRONT. THE CLOUDS SHOULD LIMIT THE
HEATING TODAY. HOWEVER...THE GUIDANCE DOES SHOW CAPE VALUES OVER
1200JKG-1 OVER SOUTHEASTERN AREAS AFTER 15Z. THE MODELS AND
ENSEMBLES ALSO SHOW MODEST LOW AND MID-LEVEL LAPSE RATES. HIGHER
IN THE SOUTH AND SOUTHEAST. THUS EXPECT SOME LARGE THUNDERSTORMS
TO DEVELOP. THE SREF ALSO SHOWS THE EHI NEAR 1 IN THE EASTERN
AREAS. THIS COULD FAVOR SOME ROTATING STORMS SHOULD THEY DEVELOP.
BEST CHANCE FOR BIG STORMS AND POTENTIALLY ROTATING STORMS SHOULD
BE IN THE SOUTHEASTERN AREAS. HOWEVER...IF THE CLOUDS BURN OFF
AHEAD OF THE APPROACHING FRONT THERE COULD BE SOME GOOD CONVECTION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
CONVECTION SHOULD BE WINDING DOWN IN THE EVENING AS THE FRONTAL
SYSTEM SHOULD PUSH THE WARM UNSTABLE AIR TO OUR EAST.
HOWEVER...THE FRONT IS GOING TO BE SLOW TO PUSH TO OUR EAST. THUS
WE COULD SEE A PROLONGED PERIOD OF SHOWERS AND THUNDERSTORMS
FRIDAY NIGHT INTO SATURDAY. SREFS AND GEFS SHOW HIGH POPS OVER
THIS TIME PERIOD.

PW ANOMALIES ARE GENERALLY 1-2SDS ABOVE NORMAL OVER EASTERN PA
WITH STRONG SSW WINDS INDICATING A GOOD STEADY FLOW OF WARM MOIST
AIR. OUR HEAVIER RAIN EVENTS TYPICALLY HAVE SSE WINDS AT 850 AND
925. AND THEN...WHAT ABOUT BILL...THE MOISTURE WITH BILL
INTERACTING WITH OUR FRONT COULD SET UP A PRE LIKE EVENT. AT
THIS TIME...THE GEFS AND SREF SEEM TO INDICATED THAT POTENTIAL
WILL BE SOMEWHERE IN E/NE PA INTO WESTERN NEW ENGLAND.

SOME SREF MEMBERS SHOW OVER 2 INCHES OF RAINFALL IN THAT REGION.
LOTS OF UNCERTAINTY AS TO THE LOCATION. WITH CONVECTION AND PW
VALUES WELL ABOVE NORMAL...LOCALLY HEAVIER AMOUNTS ABOVE 2 INCHES
ARE POSSIBLE. AT THIS TIME THE HEAVIER RAINS SHOW A HIGHER
PROBABILITY OF STAYING TO OUR NORTH AND EAST. BUT THIS SITUATION
WILL NEED TO BE MONITORED. CLEARLY A PERIOD OF HEAVY RAIN IS
POSSIBLE IN OUR EASTERN AREAS LATE FRIDAY INTO SATURDAY.

POPS WILL LOWER LATER SATURDAY INTO SATURDAY NIGHT AS THE FRONTAL
BOUNDARY CRAWLS EASTWARD.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
SUNDAY THE SLOWLY MOVING NORTH-SOUTH FRONTAL BOUNDARY AND RAIN
SHOULD PUSH TO OUR EAST. LEFT A SLIGHT CHANCE OF SHOWERS IN THE
EASTERNMOST AREAS IN CASE THE FRONT MOVES SLOWER THAN FORECAST.

MONDAY THE DRY AIR TAKES OVER AND GUIDANCE SHOWS TEMPERATURES
SLIGHTLY BELOW NORMAL. THE RELATIVELY QUIET AND DRIER WEATHER SHOULD
PERSIST INTO TUESDAY.

THE ENSEMBLES SUGGEST A WEAK MOISTURE SURGE HEAD OF AN APPROACHING
COLD FRONT WED OR THURS. AT THIS TIME THE HIGHEST PROB IS WED.
THIS COULD TRIGGER SOME SCATTERED SHOWERS...THOUGH MOISTURE IS NOT
IMPRESSIVE.

UNSEASONABLY COOL AIR IS FORECAST TO BE OVER THE REGION THUR-SAT
WITH 850 TEMPS RUNNING -1 TO -2SDS BELOW NORMAL...IMPLIES COOL
WEATHER AND A CONVERGENCE OF SOLUTIONS. THU- SAT SHOULD BE
UNSEASONABLY COOL AND FOR AUGUST...WE GET A STRONG AREA OF HIGH
PRESSURE OVER THE REGION. THUS IT SHOULD BE A RELATIVELY DRY
PERIOD WITH LOW PROBS OF PRECIPITATION.

THE NCEP RMOP DATA SHOW THAT THE UPSTREAM 500 HPA RIDGE NEXT WEEK
IS HIGHLY PREDICTABLE. THUS ONE SHOULD HAVE HIGH CONFIDENCE IN THE
SURFACE ANTICYCLONE PREDICTED BY THE GEFS. THUS THE COOL DRY
WEATHER LATER NEXT WEEK AND INTO NEXT WEEKEND OVER OUR REGION IS A
PROBABILITY OUTCOME. WE HAVE HIGH CONFIDENCE IN THE FORECAST AFTER
THE FRONTAL PASSAGE WED OR EARLY THURS FOR ANTICYCLONIC...COOL...AND
DRY CONDITIONS. PROBABLY GOING TO BE SOME REALLY HOT WEATHER IN
THE SOUTHWEST UNDER THE H5 RIDGE IN THE GEFS/RMOP DATA.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AREAS OF MVFR/IFR IN LOW CIGS AND FOG WILL BE SLOW TO IMPROVE
THIS MORNING AS SHOWERS OVERSPREAD THE REGION. APPROACHING COLD
FRONT WILL LEAD TO WIDESPREAD SHOWERS AND THUNDERSTORMS THIS
AFTERNOON INTO THIS EVE.

OUTLOOK... SAT...MAINLY MVFR IN SHRA/TSRA...FOG...AND HZ. SUN-
TUE...MORNING FOG...THEN MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...GRUMM
NEAR TERM...DEVOIR
SHORT TERM...GRUMM
LONG TERM...GRUMM/RXR
AVIATION...LA CORTE/GARTNER
Hazardous weather outlook, Aug 21, 12:05 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1205 PM EDT FRI AUG 21 2009

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056-221615-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-
1205 PM EDT FRI AUG 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE AREA. THERE
IS THE POTENTIAL FOR STRONG STORMS WITH HEAVY RAIN...POSSIBLY
CAUSING MINOR FLOODING ON SMALLER STREAMS AND CREEKS THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS THE POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL TONIGHT INTO
SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ057>059-063>066-221615-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1205 PM EDT FRI AUG 21 2009

...SEVERE THUNDERSTORM WATCH 727 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS THE POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL TONIGHT INTO
SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 21, 10:16 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1016 AM EDT FRI AUG 21 2009

PAZ026-035-036-056-057-063-064-211615-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-HUNTINGDON
PA-PERRY PA-
1016 AM EDT FRI AUG 21 2009

...STRONG THUNDERSTORMS WILL INTENSIFY AS THEY MOVE EAST AND AFFECT
THE COUNTIES OF CUMBERLAND...FRANKLIN...FULTON...NORTHWESTERN
ADAMS...SOUTHEASTERN HUNTINGDON...SOUTHERN PERRY AND WEST CENTRAL
DAUPHIN THROUGH 1215 PM EDT...

AT 944 AM EDT...STRONG THUNDERSTORMS WERE DEVELOPING ALONG A LINE
FROM 17 MILES NORTHWEST OF CHAMBERSBURG TO 11 MILES SOUTHEAST OF
BREEZEWOOD TO 12 MILES NORTHWEST OF BERKELEY SPRINGS...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. THE THUNDERSTORMS WILL INCREASE IN INTENSITY AS THEY MOVE
INTO THE WARMER AND MORE UNSTABLE AIR NEAR AND TO THE EAST OF
SHERMANSDALE...CARLISLE...AND GETTYSBURG. VERY HEAVY RAIN OF UP TO
ONE INCH IN LESS THAN ONE HOUR WILL FALL FROM THESE STORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR BIG SPRING STATE PARK...COVE MILLS...
MCCONNELLSBURG...AND AMBERSON VALLEY AROUND 1015 AM...BIG COVE
TANNERY...FANNETTSBURG...NEWBURG...AND COLONEL DENNING STATE PARK
AROUND 1030 AM...LANDISBURG AND FORT LOUDON AROUND 1045 AM. THE
STORMS WILL REACH SHERMANSDALE...CARLISLE...AND MONT ALTO SHORTLY
BEFORE NOON.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 173 AND 232...I-70 BETWEEN
MILE MARKERS 162 AND 168...I-81 BETWEEN MILE MARKERS 1 AND 62.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 30...ROUTE 322/22...ROUTE 522.

LAT...LON 3975 7836 3978 7834 3982 7824 3998 7818
      4021 7786 4051 7691 4031 7696 4008 7715
      3976 7749 3971 7758 3971 7762

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Aug 21, 11:13 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1113 AM EDT FRI AUG 21 2009

PAZ028-036-050>052-056-057-063>065-211615-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-JUNIATA PA-MONTOUR PA-
NORTHUMBERLAND PA-PERRY PA-SNYDER PA-YORK PA-
1113 AM EDT FRI AUG 21 2009

...STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF
ADAMS...CUMBERLAND...EASTERN PERRY...EASTERN SNYDER...NORTHEASTERN
JUNIATA...NORTHWESTERN YORK...SOUTHEASTERN FRANKLIN...SOUTHEASTERN
MONTOUR...SOUTHERN NORTHUMBERLAND AND WESTERN DAUPHIN THROUGH 1215
PM EDT...

AT 1108 AM EDT...SEVERAL STRONG THUNDERSTORMS WERE ALONG A LINE FROM
12 MILES SOUTHWEST OF SELINSGROVE TO 13 MILES NORTH OF CARLISLE TO
SHIPPENSBURG TO 3 MILES SOUTHWEST OF GREENCASTLE...MOVING NORTHEAST
AT 35 MPH.

THESE STORMS WILL STEADILY INTENSIFY AS THE ENCOUNTER THE WARMER AND
MORE UNSTABLE AIR ACROSS THE LOWER SUSQUEHANNA VALLEY.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN OF ONE INCH IN LESS THAN AN HOUR WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR BLOSERVILLE...FREMONT...NEW BLOOMFIELD...
AND WAYNESBORO AROUND 1120 AM...WALNUT BOTTOM...FREEBURG...NEWPORT...
AND ROUZERVILLE AROUND 1125 AM...SHERMANSDALE AND MONT ALTO AROUND
1130 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 210 AND 238...I-81 BETWEEN
MILE MARKERS 1 AND 67.

LAT...LON 3998 7759 4076 7711 4100 7657 4097 7654
      4076 7659 4068 7664 4066 7670 4063 7667
      3973 7720 3972 7781

EXPERIMENTAL

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 8:18 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren57 min
Aug 20, 8:37 PM EDTSevere Thunderstorm WarningCTPMcKean53 min
Aug 20, 9:27 PM EDTAreal Flood AdvisoryCTPMcKean, Warren3 hr
Aug 20, 9:36 PM EDTSpecial Weather StatementCTPMcKean54 min
Aug 20, 10:11 PM EDTSpecial Weather StatementCTPCameron, Elk, McKean64 min
Aug 20, 11:25 PM EDTSpecial Weather StatementCTPCameron, Potter35 min
Aug 21, 12:18 AM EDTSpecial Weather StatementCTPPotter, Tioga27 min
Aug 21, 10:16 AM EDTSpecial Weather StatementCTPCumberland, Franklin, Fulton119 min
Aug 21, 11:13 AM EDTSpecial Weather StatementCTPAdams, Cumberland, Northumberland, Perry, Snyder62 min
Aug 21, 11:32 AM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Perry, York58 min
Aug 21, 11:49 AM EDTAreal Flood AdvisoryCTPElk, McKean21 min
Aug 21, 12:00 PM EDTFlash Flood WarningCTPElk, McKean3 hr
Aug 21, 12:06 PM EDTSevere Thunderstorm WarningCTPAdams, Dauphin, Lancaster, York54 min
Aug 21, 12:21 PM EDTAreal Flood AdvisoryCTPAdams, Columbia, Cumberland, Dauphin, Lancaster, Lebanon and 6 more114 min
Aug 21, 12:41 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon, York49 min
Aug 21, 12:47 PM EDTSpecial Weather StatementCTPColumbia28 min
Aug 21, 12:48 PM EDTSevere Thunderstorm WarningCTPSchuylkill57 min
Aug 21, 12:50 PM EDTSpecial Weather StatementCTPCameron, Elk, Potter40 min
Aug 21, 1:27 PM EDTSevere Thunderstorm WarningCTPLancaster63 min
Aug 21, 1:40 PM EDTSevere Thunderstorm WarningCTPLancaster35 min
Aug 21, 2:01 PM EDTSpecial Weather StatementCTPYork44 min
Aug 21, 2:17 PM EDTFlash Flood WarningCTPLancaster, York2 hr
Aug 21, 2:23 PM EDTSevere Thunderstorm WarningCTPLancaster21 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.